... 11 years and shortly after starting it experienced itching followed by sores which start small and get bigger because of my scratching. I saw a dermatologist who diagnosed me with prurigo nodularis. I am convinced it is caused by one of my medicines. I have so many scars (white spots) from this that I can't even wear short sleeves in public. I am so embarrassed by how I look. For some reason they never develop on my stomach or lower back. Wondering if anyone else has experienced this.
Has anyone taking Effexor XR experienced itching or rash as a side effect? I have been on it for....
Question posted by Meme42 on 27 Dec 2017
Last updated on 27 October 2019 by graysee
YES!! I had been on Effexor a few years when I developed the same exact problem. Doctors had no clue, said it had to be a change in a soap I was using but I hadn't changed any of those things for years. Now researchers know that increased serotonin levels in the skin causes pruritus. I too have horrible scars all over my upper back, neck, shoulders, and upper arms. Nothing below my ribcage. I'm now slowly tapering off this drug. It has caused so much damage to my health and it never really helped my situational depression.
Meme42; Sorry but after 11 years it just could not be the Effexor XR or you would be so much worse and be cover with them if you don't think it is what the doctor said you should think very hard about body soaps, Laundry soap, the things they put in the dryer just some suggestions then you got thing that you eat regularly. But anyway I did not see this as a side effect on Effexor. Sorry, and I have been on it for 20 years.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.